MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PSN 0 DEG KEL TIB PEG DRL; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PSN 0 DEG KEL TIB PEG DRL; INSTRUMENT, KNEE
Catalog Number 42539901831
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/23/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of a drill bit fractured off and remains in the patient¿s tibia.There is no additional information available.
 
Additional Manufacturer Narrative
(b)(4).H3- customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Proposed annex g code: mechanical (g04) ¿ drill.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d9, g3, h2, h3, h6.The following section was corrected: h4.Complaint can be confirmed through the returned product analysis.Visual examination of the returned product identified signs of repeated use in the form of wear marks on the shaft above the flutes and the tip of the device is fractured.The device was submitted for further analysis.Analysis determined the device fracture surface exhibit river lines and hinge artifacts suggesting that the device possibly fractured due to either torsional or bending overload.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PSN 0 DEG KEL TIB PEG DRL
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22839382
Report Number0001822565-2025-02997
Device Sequence Number9250816
Product Code JWH
UDI-Device Identifier00889024632455
UDI-Public(01)00889024632455(11)230313(10)65670807
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number42539901831
Device Lot Number65670807
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2025
Supplement Date Received by Manufacturer12/30/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown